I have been on sere tide 250 nearly 10 years, without many problems, but my inhaler was then changed to fostair. This gave me terrible leg cramps in the night, it was then changed to qvar which gave me muscle pain, and a continuous cough . I asked for my old inhaler back to which the Gp said yes and when I went to pick it up, I had been given Sirdupla. Does anyone have any experience with this new inhaler ? Thank you

Last edited by

17 Replies

  • Hi, if you put Sirdupla in the search bar top, my post about it will come up along with very helpful replies.

    Same happened to me. I haven't used it yet and not sure I will. I put in my repeat for seretide 250 and given this. Blooming cheek.

    I asked the chemist if it was cheaper & he said no, if you don't get on with it just ask your GP for the seretide.


  • It is cheaper, if you type in costs for seretide and then costs for sirdupla you will see it's nearly half the cost

  • Yes you are right and after all these years I had all of a sudden received a letter last month that they had reasons to believe I might also have COPD as well as asthma and I had to come in for a spirometer test. The test showed I had no COPD and therefore they could change my inhaler as sere tide covers both and they can use sirdupla for asthma only. I was so scared when I received that letter for 3 whole weeks until the test, now discovering it was all just to save on cost how awful and how many others might have had the same scare….

  • Precisely, I've been on seretide for 15 years, same dose no problems, this is the third time they've altered my prescription, each time I've have the most horrendous oral thrush, this time with sirdupla I can't stop coughing at night, I admit they gave to save costs but it isn't as if we get our prescriptions free even though we suffer from a life threatening disorder, my comment to the doctors the last time they altered my prescription was ' if it ain't broke leave it alone 'it's all down to costs

  • So sorry you feel so badly at the moment, its absolutely dangerous this is...

  • I totally agree, but I will get it sorted one way or another, thank you

  • Its all about costs at the end if the day I'm afraid. X

  • Hi

    Same active ingredient, just a different brand name.

    I believe it is to do with licensing, as they expire more choices come to market.

  • I think it has slightly different doses of the ingredients Stone - according to the replies on my post about it.

    I have both leaflets so will check them out when I've got the where with all.

  • That is complete nonsense, sirdupla has ethanol & anhydrous in it. It's also not available to anyone under 18.

  • Thank you for your replies… was very interesting to read all the replies on your post Peege, it must have some differences though with the seretide, as seretide is used for asthma AND COPD whereas sirdupla only asthma….

  • Hi Anne, i don't know about that other inhaler, but i use seritide 500, i get bad leg cramps, im not so sure its the inhaler, i thinks its water tablets, lack potassium maybe.maybe even other meds,

    but learned to put up with this, as a minor hitch.

    quinine is good for cramp,

    hope you get things sorted out,

    love jimmy xxx :)

  • Thanks Jimmy :)x

  • I have been on this new inhaler 2 weeks now and have notice that I've started coughing at night which I never did with seretide, my doctors wrote to me telling me that they were issuing this new inhaler instead of seretide, when I asked if it was to do with costs they said yes, the new inhaler is half the price of seretide. I will be going back to the doctors to ask to be put back on seretide, hope this answers your question

  • Thank you very much for your answer, I have used this now for 1 week and my voice is now as if I have a heavy cold and I am coughing so yes, I agree it is not the same at all thanks for letting me now about you

  • Must voice your opinions to your doctors and they may understand that it's not as good as the seretide.

  • I have recently been prescribed sirdupla after being on seretide for over 15 years. I am living in a new town and with a new doctor. My old dr managed to get my asthma under control with years of trial and error. Then I get my repeat prescription changed to this crap. I have just had an horrendous night of coughing, wheezing, palpitations, and feeling generally crap. I suffer with fybromyalgia so having my asthma disturbed is not what I want. I was assured on the phone by my Dr when I raised concerns when my repeat prescription was changed that sirdupla is exactly the same. It is not! Having read the ingredients which I foolishly read after taking the medication that Sirdupla has two noticeable extra ingredients listed, one is ethanol and the other is anhydrous. I have no idea what these two ingredients can do but what does concern me is a new Dr who has never examined me for asthma because the condition is managed quite adequete by seretide and ventolin changes my drugs and assures me it's the same when it clearly isn't Without any concern for the medication I am also on for my fybromyalgia. It's dangerous and clearly irresponsible and its decisions like this that could cost lives. As soon as I have changed my prescription back to seretide I will be registering for another GP because I find this unacceptable.

You may also like...